n South African Medical Journal - Tricuspid valve endocarditis associated with intravenous nyoape use : a report of 3 cases : forum - clinical alert
|Article Title||Tricuspid valve endocarditis associated with intravenous nyoape use : a report of 3 cases : forum - clinical alert|
|© Publisher:||Health and Medical Publishing Group (HMPG)|
|Journal||South African Medical Journal|
|Affiliations||1 Chris Hani Baragwanath Academic Hospital, 2 Chris Hani Baragwanath Academic Hospital, 3 Chris Hani Baragwanath Academic Hospital, 4 University of the Witwatersrand, 5 University of the Witwatersrand and 6 University of the Witwatersrand|
|Publication Date||Dec 2014|
|Pages||853 - 855|
We report three cases of tricuspid valve infective endocarditis associated with intravenous nyoape use. Nyoape is a variable drug combination of an antiretroviral (efavirenz or ritonavir), heroin, metamphetamines and cannabis. Its use is becoming increasingly common among poor communities in South Africa. All our patients were young HIV-positive men from disadvantaged backgrounds. They all presented with tricuspid regurgitation and septic pulmonary emboli. They were treated with prolonged intravenous antibiotic courses, and one required referral for surgery.
Article metrics loading...